MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10604
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
Reportable based on device analysis completed on 12-sep-2018.It was reported that crossing difficulties were encountered.The target lesion was located in the highly calcified left anterior descending artery.A 2.25 x 24mm synergy ii drug-eluting stent was advanced but failed to cross the lesion.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.However, returned device analysis revealed stent damage.A synergy ii us mr 2.25 x 24 mm stent delivery system (sds) was returned for analysis.A visual examination of the stent found proximal stent damage on the 4th proximal stent strut row, a stent strut was lifted.The undamaged distal section stent outer diameter (od) was measured and is within maximum crimped stent profile measurement.Stent damage most likely occurred during withdrawal attempts.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube found multiple kinks along several locations of the hypotube shaft.This type of damage noted most likely occurred due to excessive force that could have been applied on the delivery system.A visual and tactile examination of the outer and inner lumen and mid-shaft section found kink at port bond.This type of damage noted most likely occurred due to excessive force that could have been applied on the delivery system.No other issues were identified during the product analysis.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7945004
Report Number2134265-2018-61706
Device Sequence Number857278
Product Code NIQ
UDI-Device Identifier08714729840206
UDI-Public08714729840206
Combination Product (Y/N)N
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Model Number10604
Device Catalogue Number10604
Device Lot Number0021474767
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2018
Initial Report FDA Received Date10/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR